The "Sudden Cardiac Arrest and Death Associated with Application of Shocks from a TASER Electronic Control Device" study discussion.

June 26, 2012

Can the use of an electronic control device directly cause V-tach or V-fib? 

Is this the correct study to develop a definitive conclusion for the use of electronic control devices (ECD)? Is it even possible to develop a factual opinion from eight medical-legal case studies that all had the same outcome of cardiac arrest. This study only takes into account for cardiac arrest after the application of ECD, without defining pre-existing conditions as well as the panel would suggest. List to the panel speak candidly about how they feel this study was completed.

Article Links: Circulation, Pub Med.

Zipes, Douglas P. "Sudden Cardiac Arrest and Death Associated with Application of Shocks from a TASER Electronic Control Device." Circulation 125 (2012): 2417-422. Web. 26 June 2012. <http://circ.ahajournals.org/content/early/2012/04/20/CIRCULATIONAHA.112.097584.abstract>

Speakers: David Page, MS, NREMT-PJoshua G. Salzman, MA, EMT-BAaron Burnett, MD, Keith Wesley, MD, FACEPMarshall J. Washick, BAS, NREMT-P.